MAUDE Adverse Event Report: HAND BIOMECHANICS LAB, INC. DIGIT WIDGET

HAND BIOMECHANICS LAB, INC. DIGIT WIDGET
Model Number DWD-232
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr? a raised notch on the shaft of the distal pin was discovered making the effective diameter of the distal guide pin larger than the inner diameter of the distal guide tube.This notch prevented removal of the drill guide.The interference fit then prevented the pin from dislodging from the drill guide.Root cause for the presences of the raised notch was not determined.
 
Event or Problem Description
Patient had surgery to install a digit widget external fixation system.The surgeon contacted (b)(6) lab during surgery and reported the drill guide was 'stuck on the skin' and they could not remove it from the fixation pins.Methods used to remove the drill guide resulted in bent fixation pins.They did not have back-up fixation pins and the case was abandoned.

Brand Name
DIGIT WIDGET
Common Device Name
DIGIT WIDGET
Manufacturer (Section D)
HAND BIOMECHANICS LAB, INC.
77 scripps drive, suite 104
sacramento CA 95825
MDR Report Key8353861
Report Number2919128-2019-00003
Device Sequence Number2203678
Product Code JDW
UDI-Device Identifier00861994000212
UDI-Public(01)00861994000212(17)230801(10)DWD-118-105B
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K992970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberDWD-232
Device Catalogue NumberDWD-232
Device Lot NumberDWD-118-105B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2019
Initial Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR